MAUDE Adverse Event Report: ARTHREX, INC. LO-PRO SCRW,TI,3.5MMX 42MM; SCREW, FIXATION, BONE

ARTHREX, INC. LO-PRO SCRW,TI,3.5MMX 42MM; SCREW, FIXATION, BONE
Model Number LO-PRO SCRW,TI,3.5MMX 42MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via email that an ar-8935-42 low profile screw broke during insertion, on the final tightening.Surgeon predrilled with a 2.5mm drill using a soft tissue guide and placed the screw first under power and then by hand when the head of the screw broke off from the shaft of the screw.The head was retrieved from inside the patient.This was discovered during an ankle fracture procedure on (b)(6) 2023.
 
Additional Manufacturer Narrative
Additional info: b1, b2, b5: complaint confirmed.Upon visual evaluation, it was noted that the head had broken off of the body of the device.The outer diameter of the head was measured and found to meet device specifications.The inner diameter of the hexalobe was also measured and found to meet the drawing specifications.The material of the device was tested as well and found to meet the specific composition required by the drawing.The cause of these remains undetermined.
 
Event or Problem Description
Additional information is received on 2/21/2023: the case was completed after adding three more screws to the plate.The broken body of the screw was left in place.The body of the screw had no head, therefore, there was no way to remove the screw.This was discovered during an orif of a non-union medial malleolus fracture.A 6-hole 1/3 tubular plate was used from the same titanium ankle fracture set- the plate was not changed.

Brand Name
LO-PRO SCRW,TI,3.5MMX 42MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16528642
Report Number1220246-2023-06412
Device Sequence Number5410941
Product Code HWC
UDI-Device Identifier00888867050686
UDI-Public00888867050686
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K203294
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLO-PRO SCRW,TI,3.5MMX 42MM
Device Catalogue NumberAR-8935-42
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2023
Supplement Date Received by Manufacturer02/20/2023
Initial Report FDA Received Date03/13/2023
Supplement Report FDA Received Date05/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown